Alert archive / Iowa / Flash Flood Warnings in 2011

Flash Flood Warning 15, NWS Des Moines, IA

June 13, 2011Appanoose County, Davis County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 13, 2011, 9:01 PM CDT for Appanoose County, Davis County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2011, 9:01 PM CDT (02:01 UTC)
Expired
Jun 14, 2011, 3:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Appanoose County, IA, Davis County, IA

The radar

The Des Moines radar (KDMX), 145 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1568 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WGUS53 KDMX 140201
FFWDMX
IAC007-051-140800-
/O.NEW.KDMX.FF.W.0015.110614T0201Z-110614T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
901 PM CDT MON JUN 13 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAVIS COUNTY IN SOUTHEAST IOWA...
  EASTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 300 AM CDT

* AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA.  ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED 
  IN THE WARNED AREA OVER THE NEXT FEW HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CENTERVILLE AND BLOOMFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4080 9296 4090 9220 4090 9217 4059 9218
      4058 9294

$$

COGIL
4 follow-up statements
619 
WGUS73 KDMX 140338
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1038 PM CDT MON JUN 13 2011

IAC007-051-140800-
/O.CON.KDMX.FF.W.0015.000000T0000Z-110614T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-DAVIS IA-
1038 PM CDT MON JUN 13 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DAVIS AND EASTERN
APPANOOSE COUNTIES UNTIL 300 AM CDT...

AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR IS 
ESTIMATING NEARLY 4 INCHES OF RAIN WEST OF BLOOMFIELD AND NORTH OF 
HIGHWAY 2 IN WESTERN DAVIS COUNTY EXTENDING BACK INTO EXTREME 
EASTERN APPANOOSE COUNTY SOUTH OF UNIONVILLE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
CENTERVILLE AND BLOOMFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4080 9296 4090 9220 4090 9217 4059 9218
      4058 9294

$$

COGIL
277 
WGUS73 KDMX 140441
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1141 PM CDT MON JUN 13 2011

IAC007-051-140800-
/O.CON.KDMX.FF.W.0015.000000T0000Z-110614T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-DAVIS IA-
1141 PM CDT MON JUN 13 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DAVIS AND EASTERN
APPANOOSE COUNTIES UNTIL 300 AM CDT...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
IS ESTIMATING NEARLY 4 INCHES OF RAIN WEST OF BLOOMFIELD AND NORTH 
OF HIGHWAY 2 IN WESTERN DAVIS COUNTY EXTENDING BACK INTO EXTREME 
EASTERN APPANOOSE COUNTY SOUTH OF UNIONVILLE. ADDITIONAL 
THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE OVER THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...CENTERVILLE AND BLOOMFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4080 9296 4090 9220 4090 9217 4059 9218
      4058 9294

$$

SKOW
468 
WGUS73 KDMX 140549
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1249 AM CDT TUE JUN 14 2011

IAC007-051-140800-
/O.CON.KDMX.FF.W.0015.000000T0000Z-110614T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-DAVIS IA-
1249 AM CDT TUE JUN 14 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DAVIS AND EASTERN
APPANOOSE COUNTIES UNTIL 300 AM CDT...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
IS ESTIMATING NEARLY 4 INCHES OF RAIN OVER THE LAST FOUR HOURS WEST 
OF BLOOMFIELD AND NORTH OF HIGHWAY 2 IN WESTERN DAVIS COUNTY 
EXTENDING BACK INTO EXTREME EASTERN APPANOOSE COUNTY SOUTH OF 
UNIONVILLE. ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE 
OVER THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
CENTERVILLE AND BLOOMFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4080 9296 4090 9220 4090 9217 4059 9218
      4058 9294

$$

SKOW
342 
WGUS73 KDMX 140652
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
152 AM CDT TUE JUN 14 2011

IAC007-051-140800-
/O.CON.KDMX.FF.W.0015.000000T0000Z-110614T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-DAVIS IA-
152 AM CDT TUE JUN 14 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DAVIS AND EASTERN
APPANOOSE COUNTIES UNTIL 300 AM CDT...

AT 146 AM CDT...THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO AFFECT THE 
NORTHERN PORTIONS OF DAVIS COUNTY. HOWEVER...THE THREAT OF FLASH 
FLOODING CONTINUES ACROSS THE ENTIRE WARNED AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
CENTERVILLE AND BLOOMFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4080 9296 4090 9220 4090 9217 4059 9218
      4058 9294

$$

SKOW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 8:00 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 13, 8:00 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
800 PM CDT MON JUN 13 2011

.UPDATE...
THUNDERSTORMS DEVELOPING ALONG BOUNDARY LIFTING NORTHWARD ACROSS
SOUTHERN CWA ON NOSE OF WAA/MOISTURE ADVECTION ALOFT. AN INCREASE IN
COVERAGE EXPECTED BY LATE EVENING INTO THE OVERNIGHT HOURS AS
SHORTWAVE TROUGH ALOFT SLIDES NORTHEASTWARD THROUGH THE REGION.
HEAVY RAIN THREAT STILL EXPECTED ESPECIALLY WITH THE ADDITION OF
THIS CONVECTION ACROSS THE SOUTH/SOUTHEAST EARLY THIS EVENING.

.SHORT TERM /TONIGHT/...
WARM FRONT REMAINS JUST SOUTH OF THE BORDER TONIGHT WITH LOW LEVEL
JET EXPECTED TO INCREASE DURING THE EVENING HOURS. FOCUS FOR MORE
HEAVY RAINFALL EXPECTED INTO TONIGHT AS MAINLY ELEVATED CONVECTION
FIRES INTO THE REGION AND MOVES NORTHEAST. ANOTHER COMPLEX OVER
SOUTH DAKOTA MAY DRIVE ESE WITH TIME AND MERGE LATE OVERNIGHT. PWATS
REMAIN QUITE HIGH AT 1 TO 1.4 INCHES AND FFG WILL BE LOWERED DUE TO
RAINFALL TODAY. THUS...HAVE BROADBRUSHED AN AREA ALONG AND SOUTH OF
US 30 FOR THE NIGHTTIME HOURS. POSSIBILITY OF ONE TO THREE INCHES IN
SOME OF THE HEAVIER STORMS. EARLY ON SEVERE WEATHER MAY OCCUR
SOUTHWEST WITH WITH WIND AND HAIL BEING THE MAIN THREATS. LOWS WILL
DROP INTO THE 50S AND LOWER 60S ACROSS THE REGION.

.LONG TERM /TUESDAY THROUGH MONDAY/...
LITTLE CHANGE IN FORECAST THINKING TODAY...SYNOPTIC PATTERN REMAINS
ACTIVE THIS WEEK INTO THE WEEKEND WITH MULTIPLE ROUNDS OF SHOWERS
AND STORMS AND MODERATE TEMPERATURES EXPECTED. IT DOES NOW APPEAR
POSSIBLE THAT WE MAY SEE A RETURN OF SOME SUMMER WARMTH AROUND
SUNDAY OR MONDAY OF NEXT WEEK...AS WILL BE DISCUSSED BELOW.

AT 500 MB...THE RIDGE LYING TO OUR SOUTH WILL CONTINUE TO ERODE AS A
LONGWAVE TROUGH CURRENTLY OVER THE ROCKIES MOVES EASTWARD INTO THE
MIDWESTERN U.S. AND MOVES OVER MINNESOTA OR NORTHERN IOWA LATE ON
WEDNESDAY. THIS SYSTEM WILL BE MOVING AWAY BY THURSDAY AND WE WILL
SEE A BRIEF QUIET PERIOD AS THE RIDGE REBUILDS...BUT BY FRIDAY NIGHT
OR SUNDAY THE CURRENT PATTERN WILL REESTABLISH ITSELF WITH A RETURN
TO WEST SOUTHWESTERLY FLOW ALOFT AND QUICKLY MOVING IMPULSES
PROVIDING SHOWER AND THUNDERSTORM CHANCES INTO THE WEEKEND.

CONFIDENCE IN FORECAST DETAILS FOR THE EARLY WEEK SYSTEM SET TO
AFFECT US OVER THE NEXT COUPLE OF DAYS HAS INCREASED OVERALL...A
SURFACE LOW WILL REMAIN ANCHORED OVER KANSAS TONIGHT AHEAD OF THE
500 MB TROUGH THEN MOVE ACROSS NORTHERN MISSOURI AND POSSIBLY FAR
SOUTHEASTERN IOWA ON TUESDAY AND TUESDAY NIGHT. A STATIONARY
BOUNDARY OR WARM FRONT EXTENDING EAST NORTHEAST FROM THE LOW WILL
STRETCH ACROSS NORTHERN MISSOURI OR FAR SOUTHERN IOWA...AND ALONG
AND NORTH OF THIS BOUNDARY THE APPROACHING LONGWAVE WILL PROVIDE
AMPLE SUPPORT FOR OVERRUNNING CONVECTION ESPECIALLY DURING THE
EVENING AND NIGHTTIME HOURS WHEN THE NOCTURNAL LLJ WILL PROVIDE
ADDITIONAL FORCING...AND POSSIBLY DURING PEAK HEATING NEAR THE FRONT
WHEN WE MAY SEE SOME SURFACE BASED CONVECTION. HAVE CONTINUED TREND
OF HIGHER POPS OVERNIGHT WITH THE LIKELIES LATE TONIGHT TAPERING OFF
TO HIGH CHANCE AND MOVING TO OUR NORTHEAST TUESDAY MORNING...THEN
MORE BROADBRUSHED CHANCE POPS TUESDAY AFTERNOON TO ACCOUNT FOR
UNCERTAINTY IN THE POSSIBILITY OF PEAK HEATING CONVECTIVE
TRIGGERING...AND A RETURN OF LIKELY POPS ON TUESDAY NIGHT BEFORE
MOVING THEM OFF TO THE EAST ON WEDNESDAY AS THE SYSTEM AND SURFACE
TROUGH MOVE THROUGH. SEVERE WEATHER POTENTIAL DURING THIS TIMEFRAME
APPEARS MARGINAL AS INSTABILITY NORTH OF THE FRONT WILL BE VERY LOW
AND THE HIGHER INSTABILITY SHOULD MAINLY BE CONFINED TO MISSOURI.
HOWEVER...WE WILL SEE A THREAT OF HEAVY RAIN WITH GOOD MOISTURE
TRANSPORT OVER THE SURFACE BOUNDARY AND EFFICIENT PRECIPITATION
PROCESSES LIKELY.

FROM LATE WEDNESDAY THROUGH TUESDAY WE WILL SEE A BRIEF DRY PERIOD
BEHIND THIS FIRST STORM SYSTEM...THEN BY THURSDAY NIGHT OR FRIDAY
MORNING ESSENTIALLY THE EXACT SAME PATTERN WILL RESET AND BY LATE
FRIDAY THROUGH SATURDAY WE WILL ONCE AGAIN SEE A SURFACE LOW OVER
KANSAS...FRONTAL BOUNDARY NEAR THE IOWA/MISSOURI BORDER...AND SUBTLE
SHORTWAVES MOVING THROUGH WEST SOUTHWESTERLY FLOW ALOFT. HAVE THUS
MAINTAINED BROAD LOW TO MID CHANCE POPS FROM THURSDAY NIGHT THROUGH
SATURDAY NIGHT...WITH THE HIGHER POPS AGAIN COMING GENERALLY AT
NIGHT.

BY SATURDAY NIGHT WE WILL FINALLY SEE SOME SEMBLANCE OF A CHANGE IN
THE LARGE SCALE 500 MB PATTERN...WITH ANOTHER LONGWAVE TROUGH
DIGGING INTO THE WESTERN U.S. AND AMPLIFYING THE FLOW...RESULTING IN
A STRENGTHENING OF THE RIDGE ACROSS THE SOUTHEASTERN STATES. THIS
SHOULD PLACE US IN MORE SOUTHWESTERLY FLOW AND HOPEFULLY SHUNT THE
SHORTWAVES MOVING AROUND THE TROUGH OFF TO OUR WEST...LIKELY
RESULTING IN DRIER AND WARMER WEATHER AS MODERATE SOUTHERLY LOW
LEVEL FLOW WOULD BE EXPECTED. THE GFS AND ECM BOTH INDICATE THIS
GENERAL PATTERN SO HAVE KEPT POPS OUT FROM SUNDAY ONWARD AND
INTRODUCED HIGH TEMPERATURES WELL INTO THE 80S FOR SUNDAY AND
MONDAY. WE WILL SEE IF THIS HOLDS UP THROUGH THE WEEK.

&&

.AVIATION...14/00Z
MAINLY VFR CONDITIONS ACROSS THE TAF SITES ATTM...HOWEVER CLOUDS TO
INCREASE WITH BASES LOWERING AS SHOWERS AND THUNDERSTORMS EXPECTED
TO DEVELOP ACROSS THE AREA BY LATE THIS EVENING AND LINGER THROUGH
THE OVERNIGHT HOURS AND INTO TUESDAY MORNING. EXPECT THUNDER TO
DEVELOP ACROSS SOUTHWESTERN IOWA BY 03-06Z AND SPREAD ACROSS ENTIRE
CWA THROUGH 12Z. SOME ADDITIONAL DEVELOPMENT MAY LINGER ACROSS THE
EAST FROM 12-15Z. REDEVELOPMENT TOWARDS THE END OF THE FORECAST
PERIOD IS POSSIBLE...BUT WITH UNCERTAINTY HIGH HAVE LEFT OUT OF THE
FORECAST. CLOUD BASES TO DROP TO LOW VFR AND POSSIBLY MVFR
CONDITIONS WITH THE STORMS. WINDS TO REMAIN EASTERLY TO
SOUTHEASTERLY THROUGH THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-
DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-
POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...REV
LONG TERM...LEE
AVIATION...BEERENDS
UPDATE...BEERENDS
Hazardous weather outlook, Jun 13, 6:10 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT MON JUN 13 2011

IAZ072-073-141015-
MADISON-WARREN-
610 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE LATER THIS EVENING AND TONIGHT.
SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE
MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY
RAINFALL...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING
FLASH FLOODING.

RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE
APPRECIATED.

IAZ057>062-070-071-074-075-081>086-092>097-141015-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
610 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE AGAIN LATER THIS
EVENING INTO TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE.
DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80
CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING
FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY
PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND
DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW
BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC
SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE
APPRECIATED.

IAZ004>007-015>017-023>028-033>039-044>050-141015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
610 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

MORE STORMS ARE AGAIN POSSIBLE OVER THE AREA TONIGHT. SOME STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS.
HEAVY RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.
RAINFALL REPORTS WOULD BE APPRECIATED.

BEERENDS

In the hours before

Local storm report, Jun 13, 6:08 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
608 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     HEAVY RAIN       MANNING                 41.91N 95.06W
06/13/2011  E0.50 INCH       CARROLL            IA   TRAINED SPOTTER

            BRIEF HEAVY RAINFALL AND MINOR STREET FLOODING REPORTED
            IN MANNING.

1100 AM     TSTM WND DMG     YALE                    41.78N 94.36W
06/13/2011                   GUTHRIE            IA   TRAINED SPOTTER

            8 INCH DIAMETER TREE DOWN.

1136 AM     TSTM WND GST     1 NNW WAUKEE            41.62N 93.87W
06/13/2011  E60.00 MPH       DALLAS             IA   TRAINED SPOTTER

            OFF DUTY NWS EMPLOYEE

1200 PM     NON-TSTM WND DMG 3 E ALGONA AIRPORT      43.08N 94.22W
06/13/2011                   KOSSUTH            IA   TRAINED SPOTTER

            TREE CONSISTING OF TWO TRUNKS EACH 1.5 FEET IN DIAMETER
            SNAPPED OFF AT THE BASE IN THE SPOTTERS YARD. TIME
            ESTIMATED FROM AIRPORT OBSERVATIONS.

1223 PM     NON-TSTM WND GST 1 S JEFFERSON           42.00N 94.38W
06/13/2011  M58.00 MPH       GREENE             IA   MESONET

1229 PM     NON-TSTM WND GST 1 E PERRY               41.84N 94.08W
06/13/2011  M60.00 MPH       DALLAS             IA   MESONET

0100 PM     NON-TSTM WND DMG 1 N MADRID              41.89N 93.82W
06/13/2011                   BOONE              IA   TRAINED SPOTTER

            THREE TREES AT LEAST FOUR INCHES IN DIAMETER DOWN ALONG
            HIGHWAY 70. WIND SPEED MEASURED AT 40 MPH...BUT LIKELY
            WAS HIGHER DUE TO THE BUILDINGS IN TOWN AFFECTING THE
            MEASUREMENT.

0107 PM     NON-TSTM WND GST BOONE AIRPORT           42.05N 93.85W
06/13/2011  M59.00 MPH       BOONE              IA   AWOS

0115 PM     NON-TSTM WND DMG BOONE                   42.05N 93.88W
06/13/2011                   BOONE              IA   TRAINED SPOTTER

            THREE 6 TO 8 INCH IN DIAMETER BRANCHES DOWN. WINDS
            ESTIMATED AT 65 MPH. LOTS OF SMALL BRANCHES DOWN. TIME
            ESTIMATED FROM NEARBY OBSERVATIONS.

0120 PM     NON-TSTM WND DMG HUXLEY                  41.90N 93.60W
06/13/2011                   STORY              IA   LAW ENFORCEMENT

            12 INCH DIAMETER TREE LIMB BLOWN DOWN FROM WAKE LOW
            WINDS.

0124 PM     NON-TSTM WND GST OTTUMWA AIRPORT         41.11N 92.45W
06/13/2011  M60.00 MPH       WAPELLO            IA   ASOS

0125 PM     HEAVY RAIN       INDIANOLA               41.36N 93.57W
06/13/2011  E2.00 INCH       WARREN             IA   EMERGENCY MNGR

            HEAVY RAIN POOLING ALONG HIGHWAY 65-69 NEAR HAYES STREET.
            LANE BLOCKED TO TRAFFIC DUE TO PONDING WATER.

0234 PM     HAIL             5 W DRAKESVILLE         40.80N 92.58W
06/13/2011  E0.75 INCH       DAVIS              IA   LAW ENFORCEMENT

0240 PM     NON-TSTM WND DMG NEVADA                  42.02N 93.45W
06/13/2011                   STORY              IA   EMERGENCY MNGR

            3 FOOT DIAMETER TREE FELL ON HOUSE IN NEVADA.

&&

SKOW
Special weather statement, Jun 13, 8:30 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
830 PM CDT MON JUN 13 2011

IAZ097-140230-
DAVIS-
830 PM CDT MON JUN 13 2011

AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL DAVIS COUNTY...MOVING EAST AT
25 MPH.

PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  BLOOMFIELD...         FLORIS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

COGIL
Local storm report, Jun 13, 8:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND DMG NEVADA                  42.02N 93.45W
06/13/2011                   STORY              IA   TRAINED SPOTTER

            TWO LARGE TREES ESTIMATED AT ONE FOOT IN DIAMETER FELLED
            AT HATTERY PARK. A LARGE SECTION OF WOODEN FENCE ONE
            BLOCK SOUTH OF THE PARK WAS ALSO BLOWN DOWN. TIME
            ESTIMATED FROM OBSERVATIONS.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:16 PM CDTRiver Flood WarningDMXWapello54 hr
Jun 13, 11:52 PM CDTSevere Thunderstorm WarningDMXAdair, Madison23 min
Jun 14, 12:16 AM CDTSevere Thunderstorm WarningDMXDallas, Madison44 min
Jun 14, 12:25 AM CDTSevere Thunderstorm WarningDMXMadison50 min
Jun 14, 12:57 AM CDTSevere Thunderstorm WarningDMXDallas, Polk35 min
Jun 14, 1:01 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion16 min
Jun 14, 1:04 AM CDTFlash Flood WarningDMXMadison4 hr
Jun 14, 1:12 AM CDTSevere Thunderstorm WarningDMXDallas, Madison48 min
Jun 14, 1:16 AM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek44 min
Jun 14, 1:54 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren51 min
Jun 14, 2:09 AM CDTSevere Thunderstorm WarningDMXMarion, Warren51 min
Jun 14, 2:27 AM CDTSevere Thunderstorm WarningDMXBoone, Hardin, Marshall, Story63 min
Jun 14, 2:59 AM CDTRiver Flood WarningDMXMahaska, Marion53 hr
Jun 14, 3:27 AM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall48 min
Jun 14, 3:54 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion51 min
Jun 14, 5:05 AM CDTFlash Flood WarningDMXMahaska, Marion6 hr
Jun 14, 5:09 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth23 min
Jun 14, 5:14 AM CDTSevere Thunderstorm WarningDMXButler46 min
Jun 14, 6:00 AM CDTSevere Thunderstorm WarningDMXMarshall, Story45 min
Jun 14, 6:32 AM CDTRiver Flood WarningDMXMahaska, Wapello34 hr
Jun 14, 10:02 AM CDTRiver Flood WarningDMXPolk13 hr
Jun 14, 10:02 AM CDTRiver Flood WarningDMXPolk13 hr
Jun 14, 10:57 AM CDTAreal Flood WarningDMXMahaska, Marion24 hr

Nearby

Flash Flood Warnings in Iowa, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.